Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2008, 6:39 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 22, 2008, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 222239
SVRIND
INC035-065-135-222330-
/O.NEW.KIND.SV.W.0147.080622T2239Z-080622T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 730 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL DELAWARE COUNTY...OR 6 MILES EAST OF MUNCIE...AND
MOVING SOUTHEAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKER CITY BY 645 PM EDT...
BLOUNTSVILLE BY 650 PM EDT...
FARMLAND BY 655 PM EDT...
MODOC BY 705 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4001 8501 4001 8508 4001 8509 4001 8519
4012 8543 4028 8531 4014 8491
TIME...MOT...LOC 2239Z 299DEG 19KT 4016 8527
$$
JAS3 follow-up statements
000
WWUS53 KIND 222300
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT SUN JUN 22 2008
INC035-065-135-222330-
/O.CON.KIND.SV.W.0147.000000T0000Z-080622T2330Z/
DELAWARE-HENRY-RANDOLPH-
701 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN HENRY...SOUTHERN RANDOLPH AND SOUTHEASTERN DELAWARE
COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FARMLAND...OR 14 MILES EAST OF MUNCIE...MOVING SOUTHEAST
AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN RANDOLPH COUNTY AT 720 PM EDT
LAT...LON 4014 8491 4001 8501 4001 8519 4012 8543
4021 8527 4020 8509
TIME...MOT...LOC 2301Z 299DEG 19KT 4013 8510
$$
JAS000
WWUS53 KIND 222317
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
717 PM EDT SUN JUN 22 2008
INC035-222327-
/O.CAN.KIND.SV.W.0147.000000T0000Z-080622T2330Z/
DELAWARE-
717 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 4001 8501 4001 8519 4008 8534 4008 8522
4011 8507 4016 8497 4014 8491
TIME...MOT...LOC 2317Z 299DEG 19KT 4009 8500
$$
INC065-135-222330-
/O.CON.KIND.SV.W.0147.000000T0000Z-080622T2330Z/
HENRY-RANDOLPH-
717 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN HENRY AND SOUTHERN RANDOLPH COUNTIES...
AT 715 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MODOC...OR 19 MILES NORTH
OF CENTERVILLE...MOVING SOUTHEAST AT 22 MPH.
LAT...LON 4001 8501 4001 8519 4008 8534 4008 8522
4011 8507 4016 8497 4014 8491
TIME...MOT...LOC 2317Z 299DEG 19KT 4009 8500
$$
JAS000
WWUS53 KIND 222328
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 PM EDT SUN JUN 22 2008
INC065-135-222337-
/O.EXP.KIND.SV.W.0147.000000T0000Z-080622T2330Z/
HENRY-RANDOLPH-
727 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
SOUTHERN RANDOLPH COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE IN THE
PROCESS OF EXITING THE AREA. THEREFORE...THE WARNING WILL BE ALLOWED
TO EXPIRE ON SCHEDULE.
LAT...LON 4001 8501 4001 8519 4008 8534 4008 8522
4011 8507 4016 8497 4014 8491
TIME...MOT...LOC 2327Z 299DEG 19KT 4006 8494
$$
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT SUN JUN 22 2008 .DISCUSSION...MAIN FORECAST FOCUS WILL BE POPS...PRECIP TIMING AND TO A LESSER EXTENT TEMPERATURES. WATER VAPOR SHOWS ELONGATED UPPER LOW ACRS NRN GREAT LAKES INTO EASTERN CANADA. SHORTWAVE OVER SW LWR MI AT 18Z DVLPG SCT SVR TSHRA ACROSS NRN IN INTO MI AND OH. WEAKER WAVE PROGRESSING ACROSS CNTRL IL AND CNTRL IN ALSO TRIGGERING SCT TSHRA SLGTLY WEAKER THAN NRN COUNTERPARTS. SHOR WAVES EMBEDDED IN CYCLONIC FLOW SHOULD EXIT EARLY EVE WITH ONE MORE COMING THROUGH LATE TNGT INTO MON FROM WI RESULTING IN MORE SCT STORMS MON. AFTER THIS LAST SHORT WAVE MONDAY...SFC RIDGING BUILDS IN TO BRING CLEARING AND DRY WEATHER MONDAY NIGHT INTO TUESDAY EVENING. GRT LAKES UPPER TROF LIFTING EAST MON LEAVES US IN NW FLOW ALOFT WITH RISING HEIGHTS AND RETURN TO SW SFC FLOW. ALL ADDS UP TO RETURN TO HIGHER TEMPS AND DEWPOINTS WED INTO NEXT WEEKEND. WEAK SHORT WAVES EMBEDDED IN FLOW WILL TRIGGER TSHRA CLUSTERS EACH DAY. GIVEN THIS OCCURRING DAYS 3 AND BEYOND WILL NOT TRY TO SET HIGHER POPS ANY ONE PERIOD FOR TIMING PURPOSES AND HAVE GENERALLY FOLLOWED GUIDANCE. CURRENT TEMP FCSTS WERE PRETTY REASONABLE AND GIVEN MODEL SIMILARITIES IN COMING WEEK...HAVE NOT DEVIATED MUCH HERE. MAXS MON FROM MET APPEARED A BIT TOO COOL THOUGH SO HAVE LEANED MORE TO MAV NUMBERS HERE. .AVIATION...DISCUSSION FOR 18Z TAFS MAIN PROBLEM FOR AVIATION WILL BE THE CHANCE OF TSTMS THIS AFTN. WEAK TROF WILL BE MOVING THROUGH THIS AFTERNOON. DEW POINTS WILL BE DECREASING DURING THE AFTN AND ATMOSPHERE WILL NOT BE AS UNSTABLE AS SATURDAY. SOME ISOLATED TSTMS WILL BE PSBL THROUGH 02Z GIVING BRIEF PERIODS OF MVFR. OUTSIDE OF THE TSTMS CONDITIONS WILL BE VFR. WITH THE LOSS OF HEATING THE CHC OF TSTMS WILL END. WITH DRIER AIR MOVING IN THERE WILL BE LESS CHC OF FOG TNGT. ONLY EXCEPTION WILL BE IF A TAF LOCATION RECEIVES SIGNIFICANT RAIN FROM A TSTM THEN CONDITIONS MAY BRIEFLY DECREASE TO MVFR. SCT CU WILL DEVELOP AFT 14Z MON. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SH PUBLIC...JH
Hazardous weather outlook, Jun 22, 3:17 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 317 PM EDT SUN JUN 22 2008 INZ021-028>031-035>049-051>057-060>065-068>072-231930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 317 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL END EARLY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH HAIL TO ONE INCH DIAMETER AND WIND GUSTS TO NEAR 60 MPH. HAIL HAS BEEN THE ONLY REPORTED WEATHER EARLIER THIS AFTERNOON AND THE SEVERE WEATHER THREAT SHOULD END SHORTLY AFTER DUSK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED MONDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067-231930- KNOX- 317 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH ONE INCH DIAMETER HAIL AND WIND GUSTS TO NEAR 60 MPH BEING THE MAIN THREAT. THE MOST LIKELY TIME FOR ANY SEVERE WEATHER WILL BE THROUGH DUSK AND HAIL IS MORE LIKELY THAN WIND. FLOODING WILL CONTINUE ALONG PORTIONS OF THE WHITE AND WABASH RIVER IN SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ONLY REMAINING FLOOD WATERS WILL BE IN THE HAZLETON...MOUNT CARMEL AND NEW HARMONY AREAS. FLOODING WILL END IN THESE AREAS BY WEDNESDAY...JUNE 25. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED MONDAY THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Jun 22, 6:05 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CLINTON 39.66N 87.41W
06/22/2008 VERMILLION IN LAW ENFORCEMENT
TREES DOWN. PEA TO MARBLE SIZE HAIL.
&&
ABROOKSLocal storm report, Jun 22, 6:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL DANVILLE 39.76N 86.52W
06/22/2008 E0.25 INCH HENDRICKS IN TRAINED SPOTTER
&&
ABROOKSSpecial weather statement, Jun 22, 6:09 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 609 PM EDT SUN JUN 22 2008 INZ046-047-222330- HENDRICKS-MARION- INCLUDING THE CITY OF...INDIANAPOLIS 609 PM EDT SUN JUN 22 2008 A STRONG THUNDERSTORM WILL PUSH THROUGH THE SOUTHERN PARTS OF MARION COUNTY THROUGH 730 PM. THE STORM WILL AFFECT SPEEDWAY...DOWNTOWN INDIANAPOLIS...AND BEECH GROVE. PEOPLE SHOULD EXPECT VERY HEAVY RAIN AS WELL AS PEA TO SMALL MARBLE SIZE HAIL. GUSTY WINDS UP TO 40 MPH WILL ALSO BE POSSIBLE. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. WHEN THUNDER ROARS...GO INDOORS. PUMA
Local storm report, Jun 22, 6:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL NORTH SALEM 39.86N 86.64W
06/22/2008 E1.00 INCH HENDRICKS IN TRAINED SPOTTER
MIXED SIZES OF HAIL. SMALL AS PEAS AND AS LARGE AS
QUARTERS.
&&
JPLocal storm report, Jun 22, 6:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL PLAINFIELD 39.70N 86.39W
06/22/2008 E0.25 INCH HENDRICKS IN TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
ABROOKSLocal storm report, Jun 22, 6:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL MOORESVILLE 39.62N 86.37W
06/22/2008 E1.00 INCH MORGAN IN TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 45 min |
| Jun 22, 5:38 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 52 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 49 min |
| Jun 22, 6:40 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.